Nebraska, 2002Lightning Strike in Nebraska, June 8, 2002
June 8, 2002 · NWS LBF · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 8, 12:10 AM CST, 50 minutes earlier.
Area forecast discussion, Jun 8, 12:10 AM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
110 AM CDT SAT JUN 08 2002
MAIN CHALLENGE WILL BE TEMPERATURES NEXT COUPLE OF DAYS AND FRONTAL
POSITION ON MONDAY.
FIRST CONCERN IS WHEN ONGOING MCS WILL EXIT FA THIS MORNING.
CURRENT 40-50KT LLJ IS EXPECTED TO LAST THROUGH 15Z BEFORE WEAKENING
ENOUGH TO KILL THREAT OF CONVECTION. FOR THIS REASON WILL KEEP
MENTION OF THUNDERSTORMS THROUGH EARLY THIS MORNING. AFTER THIS...
WEATHER PATTERN FOR LBF CWA TURNS HOT AND DRY FOR A COUPLE OF DAYS
AS UPPER FLOW BACKS TO THE SOUTHWEST IN RESPONSE TO LOW DIGGING
ACROSS INTERMOUNTAIN WEST. THIS SHOULD PUSH STALLED OUT FRONT BACK
NORTH INTO THE DAKOTAS AND BRING VERY WARM 700MB TEMPERATURES OVER
FA. FULLY EXPECT TEMPERATURES FROM THE LOWER 90S NORTH TO NEAR 100
SOUTH. ETA HINTS AT SOME WEAK MOISTURE CONVERGENCE AND LOW CIN
ACROSS FAR NE CORNER OF FA IN THE AFTERNOON AND CANT RULE OUT AN
ISOLATED THUNDERSTORM. HOWEVER...WITH LACK OF FORCING AND
RELATIVELY STRONG CAP ELSEWHERE WILL NOT MENTION ANY CHANCE OF
THUNDERSTORMS FOR REMAINDER OF CWA.
NOT MUCH CHANGES INTO SUNDAY AS UPPER LOW MOVES LITTLE AND LOW-LEVEL
FORCING REMAINS NORTH OF FA EXCEPT IN FAR NORTHWEST CORNER WHERE
SURFACE TROUGH IS LOCATED. EXPECT SOME ISOLATED CONVECTION TO
DEVELOP BY LATE AFTERNOON/EARLY EVENING ACROSS THIS AREA...BUT
REMAINDER OF FA WILL BE DRY. WITH NO CHANGE IN AIRMASS WILL KEEP
TEMPERATURES ESSENTIALLY THE SAME EXCEPT SLIGHTLY WARMER IN NORTH.
MODELS START TO DIVERGE ON EXACT POSITIONING OF FRONT/TROUGH ON
MONDAY. AVN IS MUCH QUICKER AT PUSHING FRONT THROUGH FA INTO
EASTERN NEBRASKA BY 00Z. ON THE OTHER HAND THE ETA KEEPS THE FRONT
FROM CLEARING EASTERN THIRD OF FA BY 00Z. THIS RESULTS IN A BIG
DIFFERENCE IN TEMPERATURES AND PRECIP CHANCES. GUT FEELING IS THAT
FRONT WILL HAVE A HARDER TIME MAKING IT AS FAR AS AVN IS FORECASTING
AND WILL ADJUST TEMPERATURES UP CLOSER TO ETA AND MENTION CHANCE OF
TSRA.
TUESDAY THROUGH FRIDAY...NO CHANGES AT THIS TIME.
.LBF...NONE.
AWJ
In the hours before
Local storm report, Jun 7, 7:04 PM CST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
804 PM CDT FRI JUN 7 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0803 PM SUTHERLAND NE WIND GUST
06/07/02 LINCOLN
0759 AM SUTHERLAND NE WIND GUST
06/07/02 LINCOLN
IZZILocal storm report, Jun 7, 7:34 PM CST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
834 PM CDT FRI JUN 7 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0818 PM 5 ESE ELLSWORTH NE .75 IN HAIL
06/07/02 SHERIDAN
MPLocal storm report, Jun 7, 7:37 PM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
837 PM CDT FRI JUN 7 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM NORTH PLATTE NE WIND DAMAGE
06/07/02 LINCOLN POWER LINES DOWN IN
NORTHWEST CORNER OF THE
CITY
MPLocal storm report, Jun 7, 8:20 PM CST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
920 PM CDT FRI JUN 7 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0917 PM 1 W INMAN NE 1.00 IN HAIL
06/07/02 HOLT
MPLocal storm report, Jun 7, 8:54 PM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
954 PM CDT FRI JUN 7 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM 6 NW PAXTON NE .75 IN HAIL
06/07/02 KEITH
0800 PM 16 N SUTHERLAND NE 1.00 IN HAIL
06/07/02 LINCOLN
MPSpecial weather statement, Jun 7, 9:57 PM CST, 3 hours 3 minutes before
NEZ005>010-022>029-035>038-056>059-069-094-080500-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1057 PM CDT FRI JUN 7 2002
...SEVERE THUNDERSTORM WATCH WILL BE ALLOWED TO EXPIRE FOR WESTERN
AND NORTH CENTRAL NEBRASKA...
A LARGE AREA OF THUNDERSTORMS GENERALLY EAST OF A CODY TO BROKEN BOW
LINE HAS SHOWN A WEAKENING TREND IN THE LAST COUPLE OF HOURS.
ALTHOUGH LOCALLY HEAVY RAINFALL...SMALL HAIL AND BRIEF GUSTY WINDS
WILL REMAIN POSSIBLE NO WIDESPREAD SEVERE WEATHER IS EXPECTED FOR
THE REMAINDER OF TONIGHT. IN ADDITION NO OTHER THUNDERSTORMS ARE
EXPECTED TONIGHT WEST OF THE ABOVE MENTIONED LINE. FOR THESE
REASONS SEVERE THUNDERSTORM WATCH #397 IN EFFECT FOR BOYD...HOLT...
GARFIELD...WHEELER...KEYA PAHA...ROCK...BROWN...BLAINE...LOUP...
CUSTER...EASTERN CHERRY...WESTERN CHERRY...GRANT...HOOKER...THOMAS...
ARTHUR...MCPHERSON...LOGAN...KEITH...LINCOLN...PERKINS...CHASE...
GARDEN AND DEUEL COUNTIES WILL BE ALLOWED TO EXPIRE AT 11 PM CDT
(10 PM MDT).
Lightning, Garfield
- When
- June 8, 1:00 AM CST
- Where
- Garfield County, 12 mi N of Burwell
- Property damage
- $60,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.914, -98.991 (the zone’s center; the record gives no point)
Fire...initiated by a lightning strike...destroyed a home.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Montana, June 8 to 10, 2002$3.2 million · 2 events
- Tornado in Florida, June 8, 2002$500,000 · F0 · 1 event
- Flash Flood and Hail in Montana, June 8, 2002$175,000 · 2.75 in hail · 20 events
- Flash Flooding and Hail in Oklahoma, June 8, 2002$77,000 · 1.25 in hail · 14 events
- Damaging Winds in Texas, June 8, 2002$120,000 · 76 kt wind · 4 events
- Damaging Wind in Colorado, June 8, 20025 injured · $10,000 · 1 event
- Hail and Damaging Wind in Montana, June 8, 20022.5 in hail · 27 events
- Flood in Florida, June 8, 20021 injured · 1 event
- Hail in North Dakota, June 8, 20021.75 in hail · 7 events
- Heavy Snow in Montana, June 8 to 10, 20026 events
- Hail and Damaging Winds in South Dakota, June 8, 20021 in hail · 5 events
- Heavy Snow in Idaho, June 8, 20024 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293755.